# SDR 98ZZZX93

- Difficulty date: December 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N674JM
- Make and model: Cessna S550
- Aircraft serial: S5500127
- System (JASC): 5540 · Rudder Structure
- Part: Rudder
- Condition: Lightning Strike
- Location: Tip Cap
- Part time: 3,137 hours
- Stage of operation: NR
- Nature of condition: C
- Precautionary procedure: K

## Discrepancy

AIRCRAFT ENTERED SHOP FOR ROUTINE MAINTENANCE AND DURING PRELIM INSPECTION NOTICED RUDDER TIP CAP BURNED AND LOOSE.  TEAR DOWN INSP OF RUDDER SHOWED INTERNAL SIGNS OF OVERHEATING.  OWNER QUESTIONED AND WAS DETERMINED THAT AT SOME PREVIOUS TIME, ACFT HAD A LIGHTNING STRIKE AND HAD NEVER BEEN INSPECTED PER ATA CHAPTER 5 MM.  RUDDER HAD TO BE REBUILT AND DURING INSPECTION, OTHER AREAS OF OF LIGHTNING STRIKES HAD TO BE REPAIRED.  SUBMITTER SUGGESTED PILOTS HAVE ACFT INSPECTED AS SOON AS POSSIBLE AFTER LIGHTNING STRIKES.
